Alert archive / Montana / Wind Advisories in 2019
Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jul 17, 2019, 6:19 PM MDT for Flathead County, Lake County, Montana. It took effect at Jul 18, 2019, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2019, 6:19 PM MDT (00:19 UTC)
- In effect from
- Jul 18, 2019, 12:00 PM MDT
- Expired
- Jul 18, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013 WWUS75 KMSO 180019 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 619 PM MDT Wed Jul 17 2019 MTZ002-190300- /O.NEW.KMSO.WI.Y.0004.190718T1800Z-190719T0300Z/ West Glacier Region- 619 PM MDT Wed Jul 17 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... The National Weather Service in Missoula has issued a Wind Advisory, which is in effect from noon to 9 PM MDT Thursday. * WINDS...West 40 mph with gusts up to 50 mph along ridges and higher terrain, 25 mph gusting to 35 MPH in the Valleys. * Areas of Highest Concern...Glacier National Park including Logan Pass, The Bob Marshall Wilderness Area, The Whitefish and Swan Ranges. * WHEN...From noon to 9 PM MDT Thursday. * IMPACTS...Strong winds may blow down limbs, small diameter trees, and power lines. Scattered power outages are possible. Travel may be difficult at times, especially for high profile vehicles. $$
1 follow-up statement
546 WWUS75 KMSO 181028 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 428 AM MDT Thu Jul 18 2019 MTZ003-190300- /O.NEW.KMSO.LW.Y.0005.190718T1800Z-190719T0300Z/ Flathead/Mission Valleys- 428 AM MDT Thu Jul 18 2019 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Missoula has issued a Lake Wind Advisory, which is in effect from noon today to 9 PM MDT this evening. * WINDS...West 20 to 25 mph with gusts up to 35 mph. * WHERE...Flathead Lake * WHEN...From noon today to 9 PM MDT this evening. * WAVE HEIGHTS...2 to 4 feet. * IMPACTS...Strong winds and rough waves on the lake will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ MTZ002-190300- /O.CON.KMSO.WI.Y.0004.190718T1800Z-190719T0300Z/ West Glacier Region- 428 AM MDT Thu Jul 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WINDS...West 30 to 40 mph with gusts up to 50 mph along ridges and higher terrain. In the valleys: 20 to 25 mph with gusts to 35 mph. * Areas of Highest Concern...Glacier National Park including Logan Pass, The Bob Marshall Wilderness Area, The Whitefish and Swan Ranges. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Strong winds may blow down limbs, small diameter trees, and power lines. Scattered power outages are possible. Travel may be difficult at times, especially for high profile vehicles. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jul 17, 2:32 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 17, 2:32 PM MDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Missoula MT 232 PM MDT Wed Jul 17 2019 .DISCUSSION...A weather system with only limited moisture will move across north central Idaho tonight and Thursday morning. Increasing winds can be expected, especially Thursday as a very strong jet stream shifts across the Northern Rockies. The winds should be strong enough to produce significant waves on area lakes and local impacts to high profile vehicles. The strongest winds should be through gaps along the Continental Divide with gusts above 50 mph especially over Logan Pass. However, Marias and McDonald Passes should also see similar winds at times. A rather cool air mass will also continue to push across the region into Friday with temperatures 10 to 15 degrees below normal. Partial clearing Friday night should support quite cool temperatures and some patchy frost in higher valleys. Weak high pressure will return Saturday, but temperatures only slowly recovering. Models continue to be very consistent showing strong high pressure developing Sunday into next week. This should translate into the "first serious heat wave" of the summer for north central Idaho and western Montana. && .AVIATION... Winds should continue to increase into this evening across the Northern Rockies, with gusts to 25 knots possible at all major terminals, including KMSO, KGPI, KBTM, KSMN. Winds will subside after 18/0200Z. A weather system will produce scattered light showers across mainly northwest Montana, but also the northern Clearwaters of Idaho. Local mountain obscurations will develop in northwest Montana and persist into Thursday morning. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:28 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.